Electronic Journal of Probability

BSDE representation and randomized dynamic programming principle for stochastic control problems of infinite-dimensional jump-diffusions

Elena Bandini, Fulvia Confortola, and Andrea Cosso

Full-text: Open access

Abstract

We consider a general class of stochastic optimal control problems, where the state process lives in a real separable Hilbert space and is driven by a cylindrical Brownian motion and a Poisson random measure; no special structure is imposed on the coefficients, which are also allowed to be path-dependent; in addition, the diffusion coefficient can be degenerate. For such a class of stochastic control problems, we prove, by means of purely probabilistic techniques based on the so-called randomization method, that the value of the control problem admits a probabilistic representation formula (known as non-linear Feynman-Kac formula) in terms of a suitable backward stochastic differential equation. This probabilistic representation considerably extends current results in the literature on the infinite-dimensional case, and it is also relevant in finite dimension. Such a representation allows to show, in the non-path-dependent (or Markovian) case, that the value function satisfies the so-called randomized dynamic programming principle. As a consequence, we are able to prove that the value function is a viscosity solution of the corresponding Hamilton-Jacobi-Bellman equation, which turns out to be a second-order fully non-linear integro-differential equation in Hilbert space.

Article information

Source
Electron. J. Probab., Volume 24 (2019), paper no. 81, 37 pp.

Dates
Received: 3 October 2018
Accepted: 9 June 2019
First available in Project Euclid: 10 September 2019

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1568080857

Digital Object Identifier
doi:10.1214/19-EJP333

Subjects
Primary: 60H10: Stochastic ordinary differential equations [See also 34F05] 60H15: Stochastic partial differential equations [See also 35R60] 93E20: Optimal stochastic control 49L25: Viscosity solutions

Keywords
backward stochastic differential equations infinite-dimensional path-dependent controlled SDEs randomization method viscosity solutions

Rights
Creative Commons Attribution 4.0 International License.

Citation

Bandini, Elena; Confortola, Fulvia; Cosso, Andrea. BSDE representation and randomized dynamic programming principle for stochastic control problems of infinite-dimensional jump-diffusions. Electron. J. Probab. 24 (2019), paper no. 81, 37 pp. doi:10.1214/19-EJP333. https://projecteuclid.org/euclid.ejp/1568080857


Export citation

References

  • [1] Bandini, E., Cosso, A., Fuhrman, M. and Pham, H.: Backward SDEs for optimal control of partially observed path-dependent stochastic systems: a control randomization approach. Ann. Appl. Probab. 28, (2018), 1634–1678.
  • [2] Bandini, E. and Fuhrman, M.: Constrained BSDEs representation of the value function in optimal control of pure jump Markov processes. Stochastic Process. Appl. 127, (2017), 1441–1474.
  • [3] Choukroun, S. and Cosso, A.: Backward SDE representation for stochastic control problems with nondominated controlled intensity. Ann. Appl. Probab. 26, (2016), 1208–1259.
  • [4] Chung, K. L. and Williams, R. J.: Introduction to stochastic integration, second ed., Probability and its Applications. Birkhäuser Boston, Inc., Boston, MA, 1990.
  • [5] Cohen, S. N. and Elliott, R. J.: Stochastic calculus and applications, second ed., Probability and its Applications. Springer, Cham, 2015.
  • [6] Cosso, A. Guatteri, G. and Tessitore, G.: Ergodic control of infinite-dimensional stochastic differential equations with degenerate noise. ESAIM Control Optim. Calc. Var. 25, (2019), 1–29.
  • [7] Cosso, A., Pham, H. and Xing, H.: BSDEs with diffusion constraint and viscous Hamilton-Jacobi equations with unbounded data. Ann. Inst. Henri Poincaré Probab. Stat. 53, (2017), 1528–1547.
  • [8] Dellacherie C. and Meyer, P.-A.: Probabilities and potential. North-Holland Mathematics Studies, vol. 29, North-Holland Publishing Co., Amsterdam-New York, 1978.
  • [9] Fabbri, G., Gozzi, F. and Świȩch, A.: Stochastic optimal control in infinite dimensions: Dynamic programming and HJB equations, with Chapter 6 by M. Fuhrman and G. Tessitore. Springer, 2017.
  • [10] Fuhrman, M. and Pham, H.: Randomized and backward SDE representation for optimal control of non-Markovian SDEs. Ann. Appl. Probab. 25, (2015), 2134–2167.
  • [11] Fuhrman, M. and Tessitore, G.: Nonlinear Kolmogorov equations in infinite dimensional spaces: the backward stochastic differential equations approach and applications to optimal control. Ann. Probab. 30, (2002), 1397–1465.
  • [12] Fuhrman, M. and Tessitore, G.: Infinite horizon backward stochastic differential equations and elliptic equations in Hilbert spaces. Ann. Probab. 32, (2004), 607–660.
  • [13] He, S. W. and Wang, J. G.: The property of predictable representation of the sum of independent semimartingales. Z. Wahrsch. Verw. Gebiete 61, (1982), 141–152.
  • [14] He, S. W., Wang, J. G. and Yan, J. A.: Semimartingale theory and stochastic calculus, Kexue Chubanshe (Science Press), 1992.
  • [15] Kharroubi, I. and Pham, H.: Feynman–Kac representation for Hamilton–Jacobi–Bellman IPDE. Ann. Probab. 43, (2015), 1823–1865.
  • [16] Krylov, N. V.: Controlled diffusion processes. Stochastic Modelling and Applied Probability, vol. 14, Springer-Verlag, Berlin, 2009, Translated from the 1977 Russian original by A. B. Aries, Reprint of the 1980 edition.
  • [17] Métivier, M.: Semimartingales. A course on stochastic processes. De Gruyter Studies in Mathematics, vol. 2, Walter de Gruyter & Co., Berlin-New York, 1982.
  • [18] Peng, S.: Monotonic limit theorem of BSDE and nonlinear decomposition theorem of Doob-Meyer’s type. Probab. Theory Related Fields 113, (1999), 473–499.
  • [19] Świȩch, A. and Zabczyk, J.: Uniqueness for integro-PDE in Hilbert spaces. Potential Anal. 38, (2013), 233–259.
  • [20] Świȩch, A. and Zabczyk, J.: Integro-PDE in Hilbert Spaces: Existence of viscosity solutions. Potential Anal. 45, (2016), 703–736.
  • [21] Tang, S. and Li, X.: Necessary conditions for optimal control of stochastic systems with random jumps. SIAM J. Control Optim. 32, (1994), 1447–1475.